MAUDE Adverse Event Report: AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number S-60-080-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Difficult or Delayed Activation (2577); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.Concomitant medical products: guide wire: cmde 18 300cm; sheath: 45cm 6fr destination (terumo).The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other incidents reported from this lot.The investigation was unable to determine a cause for the reported deployment issue.It may be possible that the distal sheath was bent or entrapped within in the anatomy such that the ratchet was unable to engage the stent properly, causing resistance with the thumbslide and preventing full deployment; however, this could not be confirmed.The difficulty removing, and tip detachment were due to case circumstances and the result of the deployment difficulty.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo, 99% stenosed, heavily calcified lesion in the narrow, mildly tortuous proximal femoral artery.The lesion was pre-dilated with multiple balloon catheters and a 6.0mm supera was deployed in the distal lesion.Another 6.0x80mm supera self expanding stent system (sess) was attempted to deploy at the proximal end of the target lesion however the stent was not able to be completely deployed with the thumb slide.The physician tried to slide the deployment lock, but there was no difference.A non-abbott 6fr sheath was advanced to retrieve the sess.Resistance was met retracting the sess and the tip of the device caught on the sheath, causing it to separate.The supera stent was able to be completely deployed during retraction and the tip was retrieved with a snare device.The stent was ultimately implanted in the intended area.There was no adverse patient sequela and there was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8558568
Report Number2024168-2019-03356
Device Sequence Number11339892
Product Code NIP
UDI-Device Identifier08717648211812
UDI-Public08717648211812
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue NumberS-60-080-120-P6
Device Lot Number8071861
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2019
Initial Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;